Autoimmune Reaction After Tetanus Vaccination

https://www.ncbi.nlm.nih.gov/m/pubmed/27435706

Autoimmune reaction after anti-tetanus vaccination-description of four cases and review of the literature.

Ruhrman-Shahar N, et al. Immunol Res. 2016.

Abstract

Autoimmune reaction after vaccination is sporadically reported in the medical literature. Vaccinations are generally safe and have an important role in eradicating endemic diseases worldwide. Nevertheless, the question arises as to whether there is a possibility of post-vaccination autoimmune phenomena. The anti-tetanus vaccine is being used since 1924, and it is part of the recommended immunization schedules for children. There are few reports of autoimmune diseases, such as rheumatoid arthritis and anti-phospholipid syndrome after anti-tetanus vaccination. Herein, we describe four cases, of which we believe, show a clear temporal relation between anti-tetanus vaccination and the appearance of dermatomyositis, systemic lupus erythematosus, type 1 diabetes mellitus and anti-phospholipid syndrome. We also suggest some of the pathogenic mechanisms that promote a pathogenic autoimmune response.

PMID

 27435706 [PubMed – as supplied by publisher]

Full text

Full text at journal site